Alert archive / Utah / Red Flag Warnings in 2019
Red Flag Warning 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jul 7, 2019, 1:37 PM MDT for Carbon County, Duchesne County, Emery County, Utah. It took effect at Jul 8, 2019, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2019, 1:37 PM MDT (19:37 UTC)
- In effect from
- Jul 8, 2019, 11:00 AM MDT
- Expired
- Jul 8, 2019, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
Counties Carbon County, UT, Duchesne County, UT, Emery County, UT
The radar
The Grand Junction radar (KGJX), 213 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3843 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
857 WWUS85 KSLC 071937 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 137 PM MDT Sun Jul 7 2019 UTZ484-489-081200- /O.NEW.KSLC.FW.W.0003.190708T1700Z-190709T0300Z/ Tavaputs Plateau-San Rafael Swell- 137 PM MDT Sun Jul 7 2019 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484 AND 489... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 9 PM MDT Monday. * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau and Fire Weather Zone 489 San Rafael Swell. * WINDS...South southwest winds gusting around 25 mph. * RELATIVE HUMIDITY...7 to 12 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ492-495-081200- /O.EXT.KSLC.FW.W.0002.000000T0000Z-190709T0300Z/ Central Utah West Desert-Color Country West Desert- 137 PM MDT Sun Jul 7 2019 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph Sunday. Winds Monday gusting around 30 mph. * RELATIVE HUMIDITY...7 to 11 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ497-080300- /O.CON.KSLC.FW.W.0002.000000T0000Z-190708T0300Z/ Mojave Desert- 137 PM MDT Sun Jul 7 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 497... * AFFECTED AREA...Fire Weather Zone 497 Mojave Desert. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...7 to 11 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
3 follow-up statements
435 WWUS85 KSLC 080923 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 323 AM MDT Mon Jul 8 2019 UTZ492-495-082300- /O.CON.KSLC.FW.W.0002.000000T0000Z-190709T0300Z/ Central Utah West Desert-Color Country West Desert- 323 AM MDT Mon Jul 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ484-489-082300- /O.CON.KSLC.FW.W.0003.190708T1700Z-190709T0300Z/ Tavaputs Plateau-San Rafael Swell- 323 AM MDT Mon Jul 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484 AND 489... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau and Fire Weather Zone 489 San Rafael Swell. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
720 WWUS85 KSLC 081347 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 747 AM MDT Mon Jul 8 2019 UTZ492-495-090000- /O.CON.KSLC.FW.W.0002.000000T0000Z-190709T0300Z/ Central Utah West Desert-Color Country West Desert- 747 AM MDT Mon Jul 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Falling to 8 to 12 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ484-489-090000- /O.CON.KSLC.FW.W.0003.190708T1700Z-190709T0300Z/ Tavaputs Plateau-San Rafael Swell- 747 AM MDT Mon Jul 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484 AND 489... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau and Fire Weather Zone 489 San Rafael Swell. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Falling to 6 to 12 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
917 WWUS85 KSLC 082125 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 325 PM MDT Mon Jul 8 2019 UTZ492-495-090300- /O.CON.KSLC.FW.W.0002.000000T0000Z-190709T0300Z/ Central Utah West Desert-Color Country West Desert- 325 PM MDT Mon Jul 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 492 AND 495... * AFFECTED AREA...Fire Weather Zone 492 Central Utah West Desert and Fire Weather Zone 495 Color Country West Desert. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Falling to 8 to 12 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ UTZ484-489-090300- /O.CON.KSLC.FW.W.0003.000000T0000Z-190709T0300Z/ Tavaputs Plateau-San Rafael Swell- 325 PM MDT Mon Jul 8 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 484 AND 489... * AFFECTED AREA...Fire Weather Zone 484 Tavaputs Plateau and Fire Weather Zone 489 San Rafael Swell. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Falling to 6 to 12 percent. * IMPACTS...Any fires that develop will have the potential to spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 7, 9:13 AM MDT, 4 hours 24 minutes earlier.
Area forecast discussion, Jul 7, 9:13 AM MDT, 4 hours 24 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 913 AM MDT Sun Jul 7 2019 .SYNOPSIS... Southwesterly flow will strengthen today across the state resulting in warm and breezy conditions. A weak cold front will cross portions of the state Monday. High pressure will build into the region through the next week. && .DISCUSSION... Southwest flow has strengthened aloft this morning as the trough sharpens to our west. Southerly pressure gradient will tighten today, and with 25-30kts flow aloft, breezy conditions are forecast. HREF indicates weak/modest destabilization east of I-15 and far NW Utah today, while 700-500mb lapse rates exceed 9C/km. The combination of terrain circulations and weak shortwaves embedded in the flow aloft will support another round of isolated to scattered showers and thunderstorms today in these areas. Expanded coverage of convection, as most Simulated Reflectivity from available Convective Allowing Models also lend support. Mean storm motion toward the NE 20-35kts. With an LCL near 500mb and a strong inverted-V forecast sounding, this activity is expected to yield little rainfall. Dry microbursts will likely support locally gusty/erratic winds near convection. Convection may linger tonight on approach of a lifting upper level trough. && .PREVIOUS DISCUSSION... A fairly disorganized upper level pattern is present across the West this morning. Mid-level moisture advection is expected ahead of relatively disorganized shortwave approaching the northern California coast. Meanwhile, a slow moving upper level trough will cross the Pacific Northwest through Monday before ejecting across the northern Intermountain Region ahead of yet another upper level trough. Gusty southwest winds can be expected across western Utah this afternoon and evening ahead of this upper level trough. This will cause critical fire weather conditions for locations where fuels are critical. See the fire weather discussion for additional details. Mean SBCAPE values from the HREF members estimate afternoon SBCAPE values approaching 250-500 J/kg. Mean deep layer shear is expected to be around 15-20 kts generally over the same area. Sufficient mid-level moisture and differential heating should be enough for convection to develop this afternoon along the higher terrain of Utah, likely spreading into the adjacent valleys later in the afternoon and evening. With surface dewpoints in the 20s to mid- 30s, most of the convection will be high based. With limited deep layer shear...expect mostly pulse convection. As a weak cold front approaches the northern Utah border, expect a few showers will be possible this afternoon and evening in the northwest corner of Utah. As the previously mentioned trough starts to move eastward...expect this front to be the catalyst for additional precipitation Monday afternoon and evening near the Utah/Idaho border region. As this trough finally pulls away from the West...a strong upper level ridge will build into the area. This will bring increasingly warm and dry conditions to Utah well into the long term portion of the forecast. High pressure settling in over the Four Corners region will continue the warming daytime temperatures through the end of the week. Extended range forecast models are suggesting the high begins to weaken and flatten out by late Friday/going into Saturday, and respective ensemble member models would say the same. The GFS would be the wetter of solutions, as the expanse of the ridge retreats to the east and allows the clockwise flow to pull moisture northward from Mexico. The EC on the other hand flattens out the ridge and moves a Pacific Northwest trough into the northern Great basin by late in the weekend; neither solution is out of the question it just begs the question of how much and where will the moisture come from. Regardless, increasing moisture as we head into the weekend will point to afternoon convection and some cooling daytime temperatures. It doesn't look promising for a triple digit reading to come to KSLC late in the week but temperatures will be close. With a stretch of warm temperatures through the week, prolonged heat will be of concern. Obviously with the warm temperatures and mostly dry conditions, fire weather conditions will continue to be at the front of awareness. && .AVIATION... The SLC terminal will see VFR conditions throughout the day with some scattered clouds. Gusty southerly winds should continue through the afternoon hours. && .FIRE WEATHER... Warm and very dry conditions persist. With several strong disturbances propagating through the Great Basin and Pacific Northwest during the next several days, southwest winds will become gusty today and tomorrow. Dry conditions persist through the upcoming week, coincident with the hottest temperatures of the year thus far due to a strong building ridge of high pressure. Isolated to scattered showers and thunderstorms are expected today, mainly east of I-15. Another round of convection is forecast Monday across northern Utah as a cold front approaches. Little to no rainfall is expected, while there is a threat of cloud to ground lightning along with locally gusty/erratic dry microburst winds. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Red Flag Warning until 9 PM MDT this evening for UTZ492-495-497. WY...None. && PUBLIC...10/Kruse/Dewey AVIATION...Traphagan FIRE WEATHER...10 For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 7, 8:20 AM MDT, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 820 AM MDT Sun Jul 7 2019 UTZ001>016-019>021-517-518-WYZ021-081400- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 820 AM MDT Sun Jul 7 2019 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Gusty southwest winds and low humidity values will result in critical fire weather conditions for portions of western Utah. Isolated to scattered showers and thunderstorms are forecast mainly east of I-15. A few of these may be capable of producing locally strong/erratic winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday Dry and breezy conditions persist across many southern and central Utah valleys Monday, and may result in the development of locally critical fire weather conditions. Isolated showers and thunderstorms are possible Monday mainly across northern Utah and southwest Wyoming, as a weak cold front moves into the region. Some of these storms may be strong, with gusty winds and hail the primary threats. High pressure builds into the region through the week resulting in warmer than normal temperatures and possibly the warmest of the year so far. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Red Flag Warnings in Utah, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.